Doctor insights on:
Taking Lexapro Escitalopram
Lexapro (escitalopram): Too soon to see benefits, but if can't tolerate the medication, talk to your doctor first. ...Read more
2-3 weeks: We tell pts 2-3 weeks 4 it 2 start 2work & 6 weeks or so 2 get the full effect. ...Read more
Been taking Lexapro (escitalopram) for five years. Once I stop how long does it take for the drug to leave the system?
Not that simple: Assuming you haven't developed any liver or kidney disease in the last 5 years, the drug will be eliminated at the same rate whether you've taken it for 5 years or 5 days. The difference is that your brain may have accommodated to the drug in ways that are not dose-dependent. If so, how long the drug EFFECT will wear off in your case can't be predicted or measured in any practical way. ...Read more
I have been taking Lexapro (escitalopram) 5 mg for two months. Upped it to 7.5 mg 3 days ago. How long until I notice a difference?
Response to Lexapro (escitalopram): It varies, but for most improvement tends to occur in2-6 weeks. Depending on the diagnosis improvement in physical symptoms (i.e., appetite and sleep) may occur first, while mood and energy improvements may occur later in this timeframe. If you experience any adverse effects or if things remain unchanged after about 6 weeks consider discussing further and even exploring additional options. Be well ...Read more
I've been taking Lexapro (escitalopram) for 21 days now. I've had a few normal days and few really bad days at first, and now avg. Is this typical?
Yes it is typical: It takes most antidepressants like lexapro (escitalopram) 4-6 weeks to get to their full effect on improving your mood. It is typical that you will have some good and some bad days especially early on in treatment. If you become suicidal it is important to go to the emergency department immediately. Counseling and gentle regular exercise can also improve mood. If mood is not improving then doses can be adjusted. ...Read more
I have been taking Lexapro (escitalopram) for 9 years and I just don't think its working anymore. Could you tell me the symptoms I would be experiencing?
Can you help a bit?: What are the symptoms for which you believe the medicine is "not working anymore? " Remember, Lexapro (escitalopram) is an antidepressant. It's mechanism is to increase serotonin in the system. That may not necessarily be expected to work on other problems you list such as ADHD or ANXIETY. There are other approaches and medications for those entities. Have you had a conversation with your doctor lately about this ...Read more
I've been taking Lexapro (escitalopram) for some years & it's been working great I just wanna stop taking pills but everytime I try 2 stop taking I feel useless.
Understandable: It's understandable that you want to get off meds even if they are working, but maybe not realistic. It is important that you set up as many forms of support and sources of joy when you are feeling stable and happy. If you establish a good working relationship with your psychiatrist and/or a psychotherapist you will have a better sense of what is possible for your future medication. Best wishes. ...Read more
Possibly: I would talk to your prescribing physician as soon as possible and ask if you should be continuing to take this medication. There may be an idiosyncratic sensitivity that you are manifesting that could make either discontinuation of this medication or transition to another medication advantageous for you. Stay safe! ...Read more
No: This is an extremely dangerous situation for a couple of reasons. Firstly your brain has become dependent upon the serotonin in the synapses. If you suddenly stop the medication you will quite possibly immediately lose the effect of the medication and your brain will have a major adjustments to make. Meanwhile when you add in the alcohol, profound suicidal ideation and depression could ensue. I have seen this happen before and it is simply not worth the risk. Please do not attempt this. Discuss this further with your psychiatrist. ...Read more
Drug interactions: Combining the two drugs may cause additive side effects of dizziness and difficulty concentrating. Please check with prescribing doctor who knows your medical history and diagnosis. Also review your feeling "wired" on Lexapro (escitalopram) and ask what to do. Be sure doc knows all meds you take. I hope this helps. Take care. ...Read more
Lexapro (escitalopram): Common, dose-dependent, eases up with time.Get a more detailed answer ›
Under Dr supervision: Most antidepressant trials are approximately a year and a half. I know that there are some physicians who will keep that down to six months but I don't know anyone who prescribes Lexapro (escitalopram) for only three months. I never have. Whatever you do do it under the supervision of your physician so that your depression does not return. ...Read more
It depends on you. If this is the first time using medication for anxiety/depression and you do well on it, you maybe able to wean off in 6-12 months, but if you have severe/recurrent depression, the treatment duration is longer, some may need life-time treatment after having multiple severe episodes etc...
Consult/followup with doc regularly for monitoring...
Good luck. ...Read more
Unusual reaction: Many people report unusual or strange side effects from the Lexapro (escitalopram) class of medications (called ssri's). Many of these reactions subside over time, but, depending on how long you've been on this, if your weird sensation you are experiencing is not getting better with time, maybe a similar medication will work for you without the side effect. Sometimes you have to try different ones to see. ...Read more
I stopped taking Lexapro (escitalopram) 3 days ago after a month. No withdrawal so far. Chances it'll still happen?
Not likely: 1 month is not that long of a course to develop a significant reliance on the medication and you should not have any significant withdraw from dicontinuing it. Everyone metabolizes medications differently, but also the fact that after 3 days off, and you have no issues, that also suggests you will be fine. ...Read more
Is it normal to have increased anxiety in the first several weeks of taking Lexapro (escitalopram)? It is decreasing slowly in the third week
Possible - not usual: This can occur in some patients because of the mode of action on the arousal neurotransmitter noradrenaline. Since it is decreasing your body is likely adapting and all will likely go well, If symptoms persist discuss with the prescriber ...Read more
I'm EXTREMELY nervous to start taking lexapro (escitalopram). everyone keeps yelling at me to take it because I'm going insane. Everything little thing scares me.
Lexapro (escitalopram): Also called escitalopram, it is a selective serotonin reuptake inhibitor, used for treatment of depression, anxiety disorders. It is the isomer of citalopram (celexa), originally introduced as a refined form of Celexa with fewer adverse effects. Daily doses range from 10 mg. To 40 mg., average 20mg. Main side-effects involve headaches & upset stomach temporarily. Start with lowest dose 5mg. ...Read more
I am a 65 year old healthy white male taking Lexapro (escitalopram) 20 mg for 4 months. Since starting it, my memory has gotten poor. Is there a connection? Thanks
Go see your doctor: Lexapro (escitalopram) is a strong anti-depressant ssri and affects sleep. Sleep affects memory, so in a way, I have to say there is a connection between the two. The fact that you are taking a high dose may bring more of the side effects of the medication. Go see your primary care doctor for management. He will need to wean you off Lexapro (escitalopram) and might switch you to citalapram. Good luck. ...Read more
I just started taking lexapro (escitalopram) and bruspar. After taking my first dose of lexapro (escitalopram) w bruspar I feel disoriented, and have diahrea, normal?
Usually yes: This is usually fine. Make sure he or she is not dizzy from the medicine, or showing any signs of confusion. ...Read more
Please keep in mind that taking medications that cause drowsiness, such as Theraflu, while taking Lexapro (escitalopram) can exacerbate the drowsiness and impair one's ability to execute functions such as driving or operating machinery. Recommending discussing with your doctor first and getting clearance. Hope this is helpful.
All the best. ...Read more